# SDR 2011FA0000127

- Difficulty date: February 7, 2011
- Submitted: February 24, 2011
- Operation: General aviation
- Aircraft: N854ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4495008
- Aircraft time: 8,159 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: 402940
- Condition: Sheared
- Location: Drag Link
- Component: Drag Link, Piper
- Component part number: 86280003
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

AIRCRAFT EXPERIENCED A COLLAPSE OF THE NOSE GEAR DURING TAXI AFTER LANDING. AFTER RECOVERY,IT WAS DISCOVERED THAT THE DRAG LINK BOLT P/N 402-940 HAD SHEARED. I BELIEVE THE COMBINATION OF A FLAT NOSE TIRE AND UNSATISFACTORY TAXIWAY CONDITIONS(I.E. SLUSH AND ICE) AT KCMI PUT EXCESS FORCE ON THE GEAR CAUSING THE BOLT IN QUESTION TO FAIL.
